Pulmonary toxicity of cardiac drugs.

Abstract

Pulmonary damage caused by the undesired effects of cardiac drugs is being increasingly recognized. With the symptoms of breathlessness, wheeze, cough and hemoptysis common to both cardiac and respiratory diseases, an adverse pulmonary reaction to a cardiac drug may be mistakenly attributed to deterioration of cardiac status. This is especially true if the onset of symptoms are subacute or chronic. The pulmonary side effects of cardiac drugs are varied and may actually mimic the disease being treated. It is essential that the clinician remain highly suspicious that new and unexplained pulmonary symptoms and signs may be drug-related. Most of the side effects are reversible with early drug cessation and subsequent challenge should be avoided if possible.

Cite this paper

@article{Kedia1999PulmonaryTO, title={Pulmonary toxicity of cardiac drugs.}, author={Ruchika Kedia and Myron B. Allen}, journal={Drugs of today}, year={1999}, volume={35 11}, pages={867-78} }